Acetaminophen, Isometheptene, and Dichloralphenazone

Name: Acetaminophen, Isometheptene, and Dichloralphenazone

What do I need to tell my doctor BEFORE I take Acetaminophen, Isometheptene, and Dichloralphenazone?

  • If you have an allergy to acetaminophen, isometheptene, dichloralphenazone, or any other part of this medicine.
  • If you are allergic to any drugs like this one, any other drugs, foods, or other substances. Tell your doctor about the allergy and what signs you had, like rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, or throat; or any other signs.
  • If you have any of these health problems: Glaucoma, heart disease, high blood pressure, liver disease, or poor kidney function.
  • If you have blood vessel problems, including in the heart or brain.
  • If you have had a recent heart attack or stroke.
  • If you have taken certain drugs used for low mood (depression) like isocarboxazid, phenelzine, or tranylcypromine or drugs used for Parkinson's disease like selegiline or rasagiline in the last 14 days. Taking acetaminophen, isometheptene, and dichloralphenazone within 14 days of those drugs can cause very bad high blood pressure.
  • If you are taking any of these drugs: Linezolid or methylene blue.
  • If you are taking sodium oxybate (GHB).

This is not a list of all drugs or health problems that interact with this medicine.

Tell your doctor and pharmacist about all of your drugs (prescription or OTC, natural products, vitamins) and health problems. You must check to make sure that it is safe for you to take acetaminophen, isometheptene, and dichloralphenazone with all of your drugs and health problems. Do not start, stop, or change the dose of any drug without checking with your doctor.

How is this medicine (Acetaminophen, Isometheptene, and Dichloralphenazone) best taken?

Use acetaminophen, isometheptene, and dichloralphenazone as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.

What do I do if I miss a dose?

  • This medicine is taken on an as needed basis. Do not take more often than told by the doctor.

What are some other side effects of Acetaminophen, Isometheptene, and Dichloralphenazone?

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Dizziness.
  • Feeling sleepy.
  • Upset stomach.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

If OVERDOSE is suspected

If you think there has been an overdose, call your poison control center or get medical care right away. Be ready to tell or show what was taken, how much, and when it happened.

Pronunciation

(a seet a MIN oh fen, eye soe me THEP teen, & dye KLOR al FEN a zone)

Pharmacology

Acetaminophen: Although not fully elucidated, believed to inhibit the synthesis of prostaglandins in the central nervous system and work peripherally to block pain impulse generation; produces antipyresis from inhibition of hypothalamic health-regulating center

Dichloralphenazone: Prodrug, converted to chloral hydrate (sedative) and antipyrine (analgesic/antipyretic) that reduces patient’s emotional response to painful stimuli

Isometheptene: A sympathomimetic that reduces stimuli leading to vascular headaches via constriction of dilated cranial and cerebral arterioles

Storage

Store at 15°C to 30°C (59°F to 86°F).

Test Interactions

Acetaminophen may cause false urine glucose, urine catecholamine, and urinary 5-hydroxyindoleacetic acid test results.

ALERT U.S. Boxed Warning

Hepatotoxicity:

This product contains acetaminophen. Severe liver damage may occur if a person takes: more than 4,000 mg of acetaminophen in 24 hours; with other drugs containing acetaminophen; with 3 or more alcoholic drinks every day while using this product.

What is acetaminophen, dichloralphenazone, and isometheptene (epidrin, midrin, migquin, migragesic ida)?

Acetaminophen is a pain reliever and a fever reducer.

Dichloralphenazone is a sedative that slows the central nervous system.

Isometheptene causes narrowing of blood vessels (vasoconstriction).

The combination of acetaminophen, dichloralphenazone, and isometheptene is used to treat migraine headaches or severe tension headaches.

Acetaminophen, dichloralphenazone, and isometheptene may also be used for purposes not listed in this medication guide.

(web3)